Alert archive / California / Wind Advisories in 2017

Wind Advisory 44, NWS Los Angeles, CA

May 10, 2017

NWS Los Angeles, CA issued this wind advisory at May 10, 2017, 3:19 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 10, 2017, 3:19 PM PDT (22:19 UTC)
Expired
May 11, 2017, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

390 
WWUS76 KLOX 102219
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
319 PM PDT Wed May 10 2017

...Strong gusty southwest winds in the foothills of the Antelope
Valley through tonight...

.A deep marine layer pattern combined with strong onshore flow has
resulted in gusty winds across the Antelope Valley, which will
persist through tonight. The strongest winds will be focused
across the foothills of the Antelope Valley.

CAZ059-111000-
/O.NEW.KLOX.WI.Y.0044.170510T2219Z-170511T1000Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
319 PM PDT Wed May 10 2017

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY FOR THE
FOOTHILLS OF THE ANTELOPE VALLEY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory for the foothills, which is in effect until 3 AM 
PDT Thursday.

* WINDS...Areas of southwest winds 25 to 40 mph with gusts to 55
  mph across the foothills of the Antelope Valley this afternoon
  and evening, diminishing some late tonight.
 
* IMPACTS...The winds will make driving difficult, especially
  motorists with high profile vehicles. Highways 14 and 138 will
  be especially vulnerable to the strong winds in the vicinity of
  the foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Gomberg/RM
1 follow-up statement
005 
WWUS76 KLOX 111019
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
319 AM PDT Thu May 11 2017

...Wind advisory has been allowed to expire...

.Winds have diminished to below advisory thresholds.

CAZ059-111130-
/O.EXP.KLOX.WI.Y.0044.000000T0000Z-170511T1000Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
319 AM PDT Thu May 11 2017

...WIND ADVISORY HAS EXPIRED...

Wind advisory has been allowed to expire.

$$

ck

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 10, 2:09 PM PDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 10, 2:09 PM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
209 PM PDT Wed May 10 2017

.SYNOPSIS...
A high will build in for night to morning low clouds...fog and
patchy drizzle for the coast and coastal valleys...otherwise fair
inland with normal temperatures. Breezy winds Friday and Saturday
as a low should approach. The low may linger into early next week
for a deeper coastal marine layer and temperatures around normal.

&&

.SHORT TERM...(TDY-SAT)

Deep moist layer in place today across Southwest California
with satellite imagery showing clouds lingering all the way
into the coastal slopes this afternoon. Earlier pilot reports
showed the marine layer depth was around 6000 feet. This type
of deep marine layer and fairly strong onshore flow usually
results in a reverse clearing pattern (where clouds actually
burn off sooner near the coast). Satellite imagery actually
showing this trend with some thinning of the clouds near
the coast and much thicker cloud coverage inland. The deep
marine layer and strong onshore flow also resulting in cool
temperatures today across coastal and valley areas with
most areas remaining in the 60s. In addition, gusty onshore
winds will continue across interior sections, especially the
foothills of the Antelope Valley which can see gusts around 45
mph.

Over the next 24 hours, the closed low over the Arizona/New Mexico
border will continue to move eastward with building heights
across Southwest California. While the marine layer is expected to
shrink slightly during this period, it will still remain deep
enough to linger across the lower coastal slopes. Better burnoff
of low clouds expected on Thursday afternoon with a corresponding
warming trend across inland areas.

Another upper level trough will pass through Northern and Central
California Friday into Friday night. This will maintain a marine
layer cloud pattern on Friday morning, with increasing winds
across the region Friday afternoon into Friday night. During this
time, the wind flow will mostly be from the northwest to north
which will favor the SBA South coast and Santa Ynez mountains, as
well as the I-5 corridor of the LA County mountains (where gusts
in the 40 to 50 mph range can be expected). The low level flow
will be north to northeast on Saturday, bringing a warming and
drying trend to the area.

.LONG TERM...(SUN-WED)

Upper level trough pattern will dominate the extended forecast
period keeping temperatures fairly mild. A couple of inside
slider disturbances during this period will likely crank up the
winds from the west to northwest direction. It looks like it
will remain mostly dry through the extended period, but cannot
totally rule out some rain showers for Tuesday night and
Wednesday of next week.

&&

.AVIATION...10/1530Z...

At 1530Z, there was no marine inversion at KLAX. However there
was a deep moist layer up to 5000 feet.

Overall, moderate confidence in 18Z TAF package. With deep moist
layer in place, CIGs will remain at MVFR to VFR levels through
this afternoon. For tonight, lower inversion should settle in with
MVFR CIGs likely for all coastal and valley TAFs. There is a 50%
chance that coastal areas could scatter out this afternoon.

KLAX...moderate confidence in 18Z TAF. There is a 50% chance that
VFR CIGs could scatter out after 21Z. For tonight, high confidence
in MVFR CIGs, but low confidence in timing of development (could
be +/- 2 hours of current 04Z forecast).

KBUR...moderate confidence in 18Z TAF. There is a 40% chance that
MVFR CIGs will continue through this evening. High confidence in
MVFR CIGs tonight, but moderate confidence in timing (+/- 2 hours
of current 04Z forecast).

&&

.MARINE...10/100 PM...

For the Outer Waters, high confidence in current forecast. Winds
and seas will remain below Small Craft Advisory (SCA) levels
through Thursday. On Thursday night, northwest winds will start to
increase to SCA levels. On Friday, northwest winds will increase
further to Gale force levels with Gale force winds likely to
continue through Monday.

For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, winds and seas will
remain below SCA levels through Thursday night. On Friday, the
winds will increase to strong SCA levels and remain at SCA levels
through the weekend (with a 40% chance of Gale force conditions
developing). For the waters south of Point Conception, winds and
seas will remain below SCA levels through Thursday night. On
Friday, winds will increase with SCA conditions likely through the
weekend, especially across western sections (with a 30% chance of
Gale force winds).

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
High surf and strong rip currents are possible for late week at
area beaches. Gusty northwest to north winds will impact portions
of Southwest California, bringing elevated fire weather concerns
to the region.

&&

PUBLIC...Gomberg
AVIATION...RAT
MARINE...RAT
SYNOPSIS...STu

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:40 PM PDTWind AdvisoryLOX7 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.